Help with scary med effects!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Apr 2008
Total Posts : 131
   Posted 9/19/2009 8:45 PM (GMT -6)   
This is going to sound very weird, and I know the first thing is to "call your doctor" but i wanted to ask you guys this as well to see what your opinion on this could be.

i've been on the same medication, oxycodone for over a year now. my dosage has not changed and i have not wanted it to change because i'm managing fine with what i have and with my malabsorption issues, dosing can be very tricky.

however, lately... the time i take my late afternoon/evening meds dose, i start to feel really shakey, a little nasueas, VERY lethargic feeling- weak and heavy feeling throughout my body, and then also have been getting these body aches all over my legs and arms and very shallow breathing.. heavy-like.. its just so weird. not to mention, it comes with headaches too. This always happens almost exactly 2 hours after me taking my 5mgs of oxy. I time it every night and have to be aware that i become very ill at this time. I have asked my doc and he has no clue... I sound crazy for bringing this up to anyone anymore since i'm a hard patient to treat due to my sensitivities, regardless, so i'm a little hopless and i just deal with it.
I wait about 2 hours feeling like this death-thing until i take my nighttime valium meds and it knocks me out and gets me through the night until the morning.
So my question is this....its truly not the med itself because i have been on it and its fine in the morning and afternoon.. this ONLY happens on my last dose, 2 hours after taking it.
I was thinking of taking a little smaller dose when this starts, like half, and see if its mini-withdrawls i'm experiencing. I just started trying this a day or 2 ago- and i end up usually vomitting and being SO WORSE than i was before... my body almost completely shuts down after getting sick.. Thats the weird part too.
I'm so sorry for going off, but i'm thinking maybe someone out there might shed their good 2 cents and help me out..
I'm sorry for writing a book- i know thats annoying.. but i had to tell everything so you guys know the whole picture.

Again, I've already heard the docs.. and changing meds isn't the option. I've done that, plus its just not the option or the question in my post.
Thank you to ANYONE who can offer me their opinions

Veteran Member

Date Joined Aug 2006
Total Posts : 9607
   Posted 9/19/2009 10:03 PM (GMT -6)   
Wow, is my first respose to your post, and then I'd say get to your doctor...but, maybe you should go see an allergy doctor
and they can tests for certain medications to see if you're having a allergy type reaction, I was tested for a lidocaine allergy for
which I'm lucky not to be allergic to..Usually reactions will happen within minutes after taking a medication and usually Benadryl is
used to combat the reaction...maybe benadryl might help along with ginger for the nausea...
A allergic reaction can happen even if you've been on this medicine for years, so perphaps in your case a consult with an allergist might
be beneficial, and they could recommend other meds to take to help with the reactions your having, but then you have to think if all that's
worth it...
Wish I could help you better...
sure hope your feeling better soon...
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines


Veteran Member

Date Joined Aug 2008
Total Posts : 3193
   Posted 9/19/2009 10:24 PM (GMT -6)   
JD23, I'm sorry that you are dealing with all of this! Not feeling well, on top of not knowing why, is frustrating...I've been there.

Keep in mind, this is just my opinion... but I've been on lots of meds, and have had many different experiences. From reading what you wrote, I would "think" that if were just the'd be feeling this way after every dose. I have felt exactly as you described from medications, so it could be a possibility that it is the oxy.... but when I've felt this way due to meds, I've felt this way whenever I would take them. That being said, it could be that the med sort of "builds up" in your body through the day and makes you sick towards the end of the day... I don't know??

The other thing that makes me think it could be something other than the meds is that you seem to have been on the oxy for a I reading that right? Anytime that I would have side effects from meds, it would be pretty soon after starting them. Not that a reaction can't start after being on a med a long time.....but I would think you would have felt that way before now.

You seem pretty sure that you want to stay on this medication/dose... Have you talked to your doctor about treating the symptoms of whatever this is? For instance, there are some meds that do work well for me but they do bring on massive nausea for me...and my doc will give me a script for Phenergan (nausea/vomiting med). Do you think your doc would be adapt to help treat some of the things you are experiencing?

Sorry, don't know how much help I've been....but that's about all I can think of for now. I DO hope you feel better - like I said, it's frustrating not knowing "why" something is happening!

Pain Issues: Neck/back pain; migraines; carpal tunnel syndrome; widespread joint/muscle pain, nerve pain in hands, arms, feet; I also have POTS/dysautonomia; CFS/Fibromyalgia; Severe Hypertension; Hypothyroidism; Addison's Disease; Central Sleep Apnea; etc etc

Meds: MS Contin (480mg daily); Dilaudid (8mg/3x day); Actiq (1200 mcgs/1x per day); Soma (3x day); Atenolol; Midodrine; Phenergan; Effexor and on the list goes...

Future Plans: Intrathecal Pain Pump; already completed trial; awaiting my decision for implantation

Post Edited (Momto6boys) : 9/19/2009 9:38:57 PM (GMT-6)

Regular Member

Date Joined Apr 2008
Total Posts : 131
   Posted 9/20/2009 10:56 AM (GMT -6)   
Thank you guys for your replies, but its not an allergic reaction since it only happens in the nighttime. I do take benadryl along with my valium at night to combat it and it works.
Also, this is my gut feeling- i'm thinking its actually my body craving more or needing more of the drug and by not getting it, it then goes into these "mini-withdrawl" symptoms..
because last night, after the 2 hours started to pass and i started feeling very ill, i took 1/4 more, and 45 mins later i was back to brand new again... i dont know, that was just weird. thank you for your help, that means a lot. i hope to figure it out soon!

Veteran Member

Date Joined Jul 2009
Total Posts : 2042
   Posted 9/20/2009 1:35 PM (GMT -6)   
How are you taking your meds through out the day. Do you take them with food sometimes and on an empty stomach other times? This might offer a clue as to why you are feeling shaky.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.

Regular Member

Date Joined Apr 2008
Total Posts : 131
   Posted 9/20/2009 1:37 PM (GMT -6)   
Nope, not one change. Same thing every day - day in, day out. i know this because i'm on an elimination diet for my other diseases so everything must be same time/same thing. the shakes i'm talking about is way different than food. i sweat, grind my teath, get real dizzy... its always 2 hours after my last dose of meds. again, i think its my body early withdrawing to it.

Regular Member

Date Joined Jun 2009
Total Posts : 26
   Posted 9/21/2009 9:59 AM (GMT -6)   

I'm pretty sure you're going to say 'no' , but I'll just double check anyway - I know your dose of Oxy hasn't changed, I'm just wondering if anything else has been added to your regime in the evening (i.e. any other new meds)?

I ask because I have trouble with Oxy and it seems to be triggered by my Fluoxetine - it only happens with the morning dose of Oxy, because that's when I take the Fluoxetine. The only way I can describe it is that the Fluo seems to 'turn off' the Oxy, and I get the muscle cramps and dizziness that I used to get when my body was running low on Tramadol (also an opiate). If I take the Flu an hour before the Oxy, it helps, though I reckon I'm still only getting about 75% efectiveness from the Oxy.

Just wondering if you might be having a similar problem, though I'm sure you'd have mentioned if anything else had changed, so probably not. Just a thought, sorry can't be more help...


Chronic pain left shoulder, neck and back
Neurological disturbances due to trapped nerves in neck
All because someone else couldn't keep their eyes on the road...

Regular Member

Date Joined Apr 2008
Total Posts : 131
   Posted 9/21/2009 11:17 AM (GMT -6)   
Hi Bandit..

Nope, good point, but no, I do not take anything new. Thats whats so puzzling about this. I'm really grinding my teeth more too when this happens, so that is also weird.

However, for the last 2 nights, when these symptoms start to happen, I take 1/4 pill and then an hour later, i'm almost stabalized again..

anyway, thank you for your concern!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:15 PM (GMT -6)
There are a total of 2,712,625 posts in 299,114 threads.
View Active Threads

Who's Online
This forum has 153690 registered members. Please welcome our newest member, ddinkel.
375 Guest(s), 10 Registered Member(s) are currently online.  Details
Khawdash, Kirky98, bigecase, Girlie, walterk55, Serfr, ChickNorris, ks1905, Lamilla, Zzarth

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer